Alert archive / California / Gale Warnings in 2009

Gale Warning 13, NWS Los Angeles, CA

April 26, 2009

NWS Los Angeles, CA issued this gale warning at Apr 26, 2009, 9:21 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2009, 9:21 AM PDT (16:21 UTC)
Expired
Apr 26, 2009, 5:38 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WHUS76 KLOX 261621
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
921 AM PDT SUN APR 26 2009

PZZ676-262230-
/O.UPG.KLOX.SC.Y.0216.000000T0000Z-090428T1000Z/
/O.NEW.KLOX.GL.W.0013.090426T1621Z-090427T0500Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
921 AM PDT SUN APR 26 2009

...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS 20 T0 30 KT WITH FREQUENT GUSTS TO 35 KT. THE
STRONGEST WINDS WILL OCCUR IN THE NORTH AND WEST PORTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-262230-
/O.UPG.KLOX.SC.Y.0216.000000T0000Z-090428T1000Z/
/O.NEW.KLOX.GL.W.0013.090426T1621Z-090427T0500Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
921 AM PDT SUN APR 26 2009

...GALE WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS 20 T0 30 KT WITH FREQUENT GUSTS TO 35 KT.
STRONGEST WINDS WILL OCCUR IN THE VICINITY OF AND SOUTH OF POINT
ARGUELLO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-262230-
/O.CON.KLOX.SC.Y.0216.000000T0000Z-090428T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
921 AM PDT SUN APR 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

NORTHWEST WINDS OF 20 T0 25 KT. OCCASIONAL GUSTS TO 35 KT IN THE
AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
699 
WHUS76 KLOX 262121
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
221 PM PDT SUN APR 26 2009

PZZ673-270500-
/O.CON.KLOX.GL.W.0013.000000T0000Z-090427T0500Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
221 PM PDT SUN APR 26 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

NORTHWEST WINDS 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT DIMINISHING
TO 15 TO 20 KT AFTER MIDNIGHT. STRONGEST WINDS WILL OCCUR IN THE
VICINITY OF AND SOUTH OF POINT ARGUELLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ676-270500-
/O.CON.KLOX.GL.W.0013.000000T0000Z-090427T0500Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
221 PM PDT SUN APR 26 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

NORTHWEST WINDS 20 TO 30 KT WITH FREQUENT GUSTS TO 35 KT DIMINISHING
TO 15 TO 20 KT AFTER MIDNIGHT. THE STRONGEST WINDS WILL OCCUR IN
THE NORTH AND WEST PORTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ670-270530-
/O.CON.KLOX.SC.Y.0216.000000T0000Z-090428T1000Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
221 PM PDT SUN APR 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. 

NORTHWEST WINDS OF 20 T0 25 KT. OCCASIONAL GUSTS TO 35 KT TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
407 
WHUS76 KLOX 270038
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
538 PM PDT SUN APR 26 2009

PZZ673-676-270845-
/O.CAN.KLOX.GL.W.0013.000000T0000Z-090427T0500Z/
/O.EXB.KLOX.SC.Y.0216.000000T0000Z-090427T1600Z/
WATERS FROM PT. ARGUELLO TO SANTA CRUZ ISLAND CA AND WESTWARD
60 NM INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS ISLAND-
538 PM PDT SUN APR 26 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT MONDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

NORTHWEST WINDS OF 15 T0 25 KT...WITH GUSTS TO 30 KT WILL PERSIST
THROUGH EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS
ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ650-270400-
/O.EXB.KLOX.SC.Y.0216.000000T0000Z-090427T0400Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU
INCLUDING SANTA CRUZ AND ANACAPA ISLANDS-
538 PM PDT SUN APR 26 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 15 T0 25 KT...WITH OCCASIONAL GUSTS TO
30 KT WILL PERSIST THROUGH EARLY THIS EVENING. WINDS WILL BEGIN TO
DIMINISH AFTER 9 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ670-270845-
/O.EXT.KLOX.SC.Y.0216.000000T0000Z-090427T1600Z/
WATERS FROM PT. PIEDRAS BLANCAS TO PT. ARGUELLO AND WESTWARD
60 NM-
538 PM PDT SUN APR 26 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT MONDAY. 

NORTHWEST WINDS OF 15 T0 25 KT...WITH GUSTS TO 30 KT WILL PERSIST
THROUGH EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CAK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Apr 26, 9:10 AM PDT, 11 minutes earlier.

Area forecast discussion, Apr 26, 9:10 AM PDT, 11 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 AM PDT SUN APR 26 2009

.SHORT TERM (TODAY THROUGH TUESDAY)...SATELLITE IMAGERY SHOWING
PATCHES OF LOW CLOUDS ACROSS FORECAST AREA THIS MORNING...WHICH
SHOULD MOSTLY BURN OFF BY THIS AFTERNOON. STRATUS PATCHY IN NATURE
FOR THE MOMENT DUE TO WEAK INVERSION IN PLACE. AS ONSHORE FLOW INCREASES
AND INVERSION BEGINS TO BETTER REESTABLISH...LOOK FOR A MORE SOLID
AND WIDESPREAD STRATUS DECK TO DEVELOP TONIGHT AND AGAIN MONDAY NIGHT.
MARINE LAYER DEPTH EXPECTED TO BE OVER 2000 FEET TONIGHT...SPREADING LOW
CLOUDS AND FOG WELL INTO THE VALLEYS. BY LATE MONDAY NIGHT AND TUESDAY
MORNING...WILL LIKELY SEE MARINE LAYER DEEPEN TO OVER 3000 FEET...WITH
LOW CLOUDS AND FOG SPREADING INTO THE LOWER COASTAL SLOPES. UPPER
TROUGH DIGGING INTO NORTHERN AND CENTRAL CALIFORNIA ON MONDAY NIGHT
WILL HELP TO ESTABLISH NECESSARY SYNOPTIC CONDITIONS TO STRENGTHEN
THE LOW LEVEL EDDY CIRCULATION OFF THE SOUTHERN CALIFORNIA COAST.
AS A RESULT OF THE DEEPENING MARINE LAYER...COULD SEE SOME PATCHY
DRIZZLE LATE MONDAY NIGHT INTO TUESDAY MORNING...ESPECIALLY ACROSS
UPSLOPE AREAS.

THE DEEPENING MARINE LAYER AND CONTINUED STRONG ONSHORE FLOW WILL
CONTINUE TO BRING A COOLING TREND TO THE REGION DURING THE NEXT
COUPLE OF DAYS...WITH CONTINUED BREEZY CONDITIONS IN THE MOUNTAINS
AND DESERTS.

*** FROM PREVIOUS DISCUSSION ***

.LONG TERM (WEDNESDAY THROUGH SATURDAY)...FOR WEDNESDAY AND
THURSDAY...THE 00Z GFS AND ECMWF ARE IN GOOD SYNOPTIC AGREEMENT.
AT UPPER LEVELS...BOTH MODELS INDICATE A BIT OF A RIDGE BUILDING
IN FROM THE SOUTH AS H5 HEIGHTS RISE. NEAR THE SURFACE...A
GENERAL WEAK ONSHORE FLOW PATTERN WILL PREVAIL...WITH A WEAK
NORTHERLY OFFSHORE PUSH POSSIBLE THURSDAY MORNING. OVERALL...
WILL EXPECT A CONTINUATION OF THE MARINE LAYER REGIME THROUGH
THURSDAY...ALTHOUGH THE DEPTH AND AREAL EXTENT SHOULD GRADUALLY
DECREASE THROUGH THURSDAY. AS FOR TEMPS...A WARMING TREND IS
EXPECTED. BUMPED UP TEMPS FROM PREVIOUS SHIFT...BUT FUTURE
SHIFTS MAY HAVE TO BUMP TEMPS UP EVEN FURTHER IF THE GFS MOS
NUMBERS ARE ACCURATE.

FOR FRIDAY AND SATURDAY...MODEL AGREEMENT STARTS TO GO OUT
THE WINDOW. GFS ZIPS A SYSTEM ACROSS CENTRAL CALIFORNIA ON
FRIDAY...WHILE THE ECMWF MOVES A SYSTEM ACROSS THE SAME AREA
ON SATURDAY. GIVEN THE UNCERTAINTY...WILL NOT OVERTHINK THE
FORECAST...INDICATING A GENERAL PARTLY CLOUDY FORECAST WITH
NIGHT/MORNING MARINE LAYER AND SLIGHTLY COOLER TEMPS. AT THIS
TIME...ANY MENTIONABLE PRECIP CHANCES SHOULD REMAIN NORTH OF
THE CWA.

&&

.AVIATION...PATCHY STRATUS THIS MORNING WITH WK INVERSION IN PLACE
ACROSS THE REGION. WITH THE WK INVERSION...EXPECT STRATUS TO
DISSIPATE FAIRLY QUICKLY THIS MORNING.

KLAX...MVFR CIGS THROUGH MID MORNING...WITH MODERATE CONFIDENCE IN
CIGS SCATTERING BY 17Z.

KBUR...SKIES HAVE SCATTERED OUT...AND HAVE HIGH CONFIDENCE THAT
CIGS WILL NOT RETURN THIS MORNING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...GOMBERG/THOMPSON
AVIATION...BRUNO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 25, 9:28 PM PDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
928 PM PDT SAT APR 25 2009

CAZ034>041-044>046-051>054-059-087-088-547-548-261300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
928 PM PDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... THROUGH TONIGHT

GUSTY NW TO N WINDS WILL CONTINUE OVERNIGHT OVER THE MOUNTAINS AND
ALONG THE SANTA BARBARA COUNTY SOUTH COAST.

GALE FORCE WINDS WILL CONTINUE OVERNIGHT OVER THE OUTER COASTAL
WATERS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SIRARD

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.